Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/460

Title: An interpretation of Robinson-Trautmann type N solutions
Authors: Griffiths, J.B.
Podolsky, J.
Docherty, Peter
Issue Date: 2002
Abstract: The Robinson-Trautmann type N solutions, which describe expanding gravitational waves, are investigated for all possible values of the cosmological constant A and the curvature parameter E. The wave surfaces are always (hemi-)spherical, with successive surfaces displaced in a way which depends on E. Explicit sandwich waves of this class are studied in Minkowski, de Sitter or anti-de Sitter backgrounds. A particular family of such solutions which can be used to represent snapping or decaying cosmic strings is considered in detail, and its singularity and global structure is presented.
Description: This pre-print has been submitted, and accepted, to the journal, Classical and Quantum Gravity [© Institute of Physics]. The definitive version: GRIFFITHS, J.B., PODOLSKY, J., and DOCHERTY, P., 2002. An interpretation of Robinson-Trautmann type N solutions. Classical and Quantum Gravity, 19(18), pp. 4649-4662, is available at: http://www.iop.org/EJ/journal/CQG.
URI: https://dspace.lboro.ac.uk/2134/460
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
02-27.pdf258.19 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.